Anyone found Triptans without side effects?

My right leg swells with zomig and imitrex. And I get shooting pains in my right foot. I am discouraged. It takes away my migraines. Any thoughts? Help!


Community Answers
  • Tamara
    10 months ago

    Try the other triptans too. I started with maxalt and it instantly made me sick to my stomach for a whole day. No change at all in migraine. Tried axert and it kind of worked … decreased symptoms about 50% on half of them. Finally I tried imitrex and it works amazing on me. Zombie works most of the time but takes longer.

    It’s worth trying all the different triptans to see which one works the best

  • Joanna Bodner moderator
    10 months ago

    Hi @Deneysue, Thanks for your question. I am so sorry that you are experiencing this. Just as @Dana shared, I would strongly encourage you to discuss what you are experiencing with your doctor. Do keep us posted on how things are going! Best, Joanna (Migraine.com Team)

  • Deneysue author
    10 months ago

    Thanks for your response. I have been dealing with this side effect for many years, but it is getting annoying. I am starting to think all the triptans will cause the swelling, so I just have to deal with it. They do take my headaches away, but every once in a while I have to just let the mirgraine break through due to over use of the triptans and go to bed for two days; not fun. As you know all too well. I have tried literally everything to relieve them. I am not giving up though. Thanks again.

  • Dana
    10 months ago

    It’s like winning the lottery when a medication helps, but they could be very serious side effects. You need to let your doctor know immediately. Better safe than sorry.

  • Deneysue author
    10 months ago

    Thanks for your kindness. I have been dealing with these side effects for many years. I was just hoping to find a triptan that doesn’t cause my right leg to swell. I am probably dreaming. I have tried all other options. The triptan’s do work for me, but every once in a while I have to deal with the ugly migraine. Oh well. I am not giving up. I was just curious if anyone else had any ideas. The doctors don’t have an answer. I know this because I have seen many over the years. I feel positive even though I sound negative. 🙂

  • Share Your Answer

    Poll